Alert archive / Colorado / Red Flag Warnings in 2007
Red Flag Warning 6, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Oct 18, 2007, 3:50 AM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Oct 18, 2007, 11:00 AM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 3:50 AM MDT (09:50 UTC)
- In effect from
- Oct 18, 2007, 11:00 AM MDT
- Expired
- Oct 18, 2007, 6:33 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 1:30 PM MDT | NON-TSTM WND GST 58 | Kit Carson, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KGLD 180950 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 350 AM MDT THU OCT 18 2007 COZ252>254-181800- /O.NEW.KGLD.FW.W.0006.071018T1700Z-071019T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- 350 AM MDT THU OCT 18 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. A VERY DRY AIRMASS AND WARM TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TODAY AND CONTINUE THROUGH SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOID TODAY AND THIS EVENING. $$ 05
3 follow-up statements
000 WWUS83 KGLD 181020 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 420 AM MDT THU OCT 18 2007 COZ252>254-181830- /O.CON.KGLD.FW.W.0006.071018T1700Z-071019T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- 420 AM MDT THU OCT 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. A VERY DRY AIRMASS AND WARM TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TODAY AND CONTINUE THROUGH SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY AND THIS EVENING. $$ 05
000 WWUS83 KGLD 181757 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1157 AM MDT THU OCT 18 2007 COZ252>254-190100- /O.CON.KGLD.FW.W.0006.000000T0000Z-071019T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- 1157 AM MDT THU OCT 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... A VERY DRY AIRMASS AND WINDY CONDITIONS WILL CONTRIBUTE TO POTENTIALLY EXPLOSIVE FIRE GROWTH THROUGH THE AFTERNOON AND EARLY EVENING. RELATIVE HUMIDITIES OF AROUND 20 PERCENT OR LESS WILL BE OBSERVED ALONG WITH NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 50 MPH THROUGH SUNSET THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. ALL OUTDOOR BURNING SHOULD BE AVOIDED TODAY AND THIS EVENING. $$ LOCKHART
000 WWUS83 KGLD 190033 RFWGLD RED FLAG WARNING NATIONAL WEATHER SERVICE GOODLAND KS 633 PM MDT THU OCT 18 2007 COZ252>254-190145- /O.CAN.KGLD.FW.W.0006.000000T0000Z-071019T0100Z/ YUMA-KIT CARSON-CHEYENNE CO- 633 PM MDT THU OCT 18 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE DECREASED BELOW 25 MPH...AND THE RELATIVE HUMIDITIES HAVE INCREASED TO ABOVE 20 PERCENT. THEREFORE...THE WARNING HAS BEEN CANCELLED. $$ BULLER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 18, 3:01 AM MDT, 49 minutes earlier.
Area forecast discussion, Oct 18, 3:01 AM MDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
301 AM MDT THU OCT 18 2007
.DISCUSSION...
FIRE AND ICE IS THE MAIN THEME FOR THIS PACKAGE. BUT FIRST TODAYS
WINDS.
WILL BE GOING OUT THE DOOR WITH A WIND ADVISORY FOR THE ENTIRE
CWA. NWP OVER THE PAST 48S HRS HAS, WITH EACH PASSING MODEL RUN,
DECREASED THE SUSTAINED AND PEAK WIND SPEEDS FOR LATER TODAY
ACROSS THE GLD CWA. THE DPROG/DT SPEED DECREASE APPEARS TO BE A
FUNCTION OF TIMING IN THE PROGRESSION/PASSAGE OF THE RECENT UPR
LVL TROUGH AXIS...FASTER TO MOVE INTO THE MID MO RIVER VALLEY AND
HENCE A MORE RELAXED P AND H GRAD OVER THE GLD CWA. NONE-THE-
LESS, PEAK GUSTS TODAY COULD REACH WELL INTO THE 40S ESPECIALLY
ACROSS THE NRN PORTION OF THE CWA. THE OTHER STORY FOR TODAY WILL
BE FIRE WX ISSUES ACROSS THE CO ZONES. SFC DEWS ARE RATHER COOL
BEHIND THE DEPARTING SYSTEM. IN FACT NONE OF THE MOST RECENT NWP
CAPTURED JUST HOW DRY THE CURRENT AIRMASS IS OVER THE WRN PORTION
OF THE CWA. AT THIS TIME IT APPEARS THE WRN HALVES OF CHY AND KIT
CNTYS WILL MEET RED FLAG CRITERIA WITH SRN YUMA FLIRTING WITH
MEETING THE CRITERIA. AFTER COORDINATION WITH PUB WE HAVE DECIDED
TO HOIST A RED FLAG WARNING FOR TODAY THAT WILL INCLUDE ALL OF SE
CO...INCLUDING YUMA CNTY SHOULD RHS TANK FURTHER THAN ANTICIPATED.
SFC RHS INCREASE MARKEDLY INSIDE KS AND NE SO NO WARNING APPEARS
NEED THERE.
TONIGHT THEN PRESENTS ANOTHER CHALLENGE INSOFAR AS LOW TEMPS.
ATTM THE SFC WINDS ARE FCST TO RELAX AND FOR THE PBL TO DECOUPLE.
PROVIDED THIS OCCURS, RADIATIONAL COOLING COMBINED WITH A RELATIVELY
DRY AIRMASS SHOULD ALLOW FOR SFC TEMPS TO COME CLOSE TO FREEZE
WARING CRITERIA IN ERN CO. SO WILL HOIST A FREEZE WATCH FOR THE
CO ZONES GIVEN THE ELEVATION ENHANCEMENT AND THE DRIEST AIR OVER
THAT REGION. FAR WRN KS AND DUNDY CNTYS MAY SEE PATCHY AREAS OF
SUB-30S SIMILAR TO THE OTHER NIGHT.
HIGH TEMPS BEGIN TO REBOUND ON FRI BUT THE REAL WARM UP OCCURS ON
SAT UNDER SW FLOW ALOFT AHEAD OF THE NEXT UPR-LVL WCOAST TROUGH.
AS THAT UPR-LVL TROUGH AXIS MOVES ACROSS THE REGION LATE SAT NIGHT
A COLD FRONT WILL MOVE THROUGH THE REGION. THE LATEST NAM AND GFS
BUFER SNDGS AND PLANER IMAGERY PAINTS A SHRA TO SHSN TRANSITION
ACROSS THE WRN HALF OF THE CO ZONES BY SUNRISE SUNDAY. ALL SHRA ON
SUNDAY ACROSS THE CWA...HIGHER POPS NORTH. I HAVE INTRODUCED THE
MENTION OF SHSN INTO THE GRIDS. WHICH IS IN GOOD AGREEMENT WITH
BOU. I KNOCKED DOWN SUNDAYS HIGHS A FRAZ GIVEN THE DEGREE OF COLD
AIR FILTERING INTO THE CWA.
NEXT WEEK IS A BIT UNCLEAR IN THE NWP WORLD BETWEEN THE PROGRESSION
OF THE WEEKEND SYSTEM AND HOW FAST IT PULLS AWAY FROM THE TRI-STATE REGION.
THE GFS WAS CLOSING AND CUTTING OFF THE SYSTEM, BUT THE RECENT RUN
IS NOW DEPICTING AN OPEN WAVE. CONVERSELY, THE CURRENT EC HAS A CLOSED
AND CUT OFF SYSTEM OVER THE REGION BY TUE THAT RETROS WITH TIME. SO, NO
CHANGES WERE MADE TO THE INHERITED FCST PAST SUN GIVEN THE NWP
FLIP FLOP.
THANKS TO PUB, BOU, AND DDC FOR THE COORDINATION.
&&
.AVIATION...
VFR CONDITIONS WILL EXIST ACROSS MUCH OF AREA WITH SOME MIDLEVEL
CEILINGS OF 8000 FT TO 12000 FT OVER NORTHEAST PORTIONS OF THE AREA
ESPECIALLY INCLUDING THE KMCK TERMINAL ALONG WITH A FEW LIGHT SHOWERS
THROUGH 15Z. AS THE LOW PRESSURE SYSTEM MOVES EAST AND HIGH PRESSURE
BUILDS INTO THE AREA THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN.
STRONG NORTHWEST WINDS OF 25KT TO 35KT WITH GUSTS UP TO 50KT WILL
DEVELOP BY AROUND 12Z AND CONTINUE THROUGH THE END OF THE TAF PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM MDT
/7 PM CDT/ THIS AFTERNOON FOR KSZ001>004-013>016-027>029-
041-042.
NE...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM MDT
/7 PM CDT/ THIS AFTERNOON FOR NEZ079>081.
CO...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR COZ090>092.
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
COZ090>092.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR COZ252>254.
&&
05/05/LAMERSHazardous weather outlook, Oct 17, 7:27 PM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 727 PM MDT WED OCT 17 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 727 PM MDT WED OCT 17 2007 /827 PM CDT WED OCT 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL DEVELOP SHORTLY AFTER SUNRISE AND CONTINUE THROUGH SUNSET BEFORE SLOWLY DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:43 AM MDT | Freeze Watch | GLD | Cheyenne, Kit Carson, Yuma | 11 hr |
| Oct 18, 3:43 AM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 14 hr |
| Oct 18, 12:37 PM MDT | High Wind Warning | GLD | Kit Carson, Yuma | 5 hr |
| Oct 18, 3:00 PM MDT | Freeze Warning | GLD | Cheyenne, Kit Carson | 18 hr |
Nearby
Red Flag Warnings in Colorado, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.